Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 34, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2005, 4:10 PM EDT for Sullivan County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2005, 4:10 PM EDT (20:10 UTC)
- Expired
- Jun 8, 2005, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 8, 2:40 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT WED JUN 8 2005 .SHORT TERM(TONIGHT THRU FRIDAY)... SATL AND RADAR IMAGERY SHOWG ISLD CONVECTION FORMING WITH AFTRN HEATING. LL MOISTURE WAS LESS THAN PRVSLY THOUGHT WITH DWPTS AVERAGING MAINLY IN THE LOWER 60S. DRIER AIR WAS MIXING DOWN INTO THE SFC LAYER AND LOWERG DWPTS. THIS HAS LIMITED CAPES. TEMPS WERE AT OR ABV 90F MANY AREAS. SEE MAINLY SCTD SHRA/TSTA CONT TO FORM...ESP IN MOUNTAINOUS AREAS. SFC BNDRY APPEARS TO BE FARTHER N THAN PROGGED EARLIER TODAY N OF CWA. MORE WIDESPREAD SHRA/TSRA WERE ASSCTD WITH FRNT. SHRT WAVE WILL PASS INTO WRN NEW ENGLAND TONIGHT AND INCR CONFLUENCE TO THE E AND THUS UPR DVRG. THIS WAVE WILL ALLOW FRNT TO SAG SWRD INTO C NY TONIGHT AS IT WEAKENS. CONVECTION WILL BE A LITTLE MORE WIDESPREAD IN THE ERN PART OF THE CWA BUT GIVEN TERRAIN WILL HV AT LEAST CHC ALL FORECAST AREA INTO THIS EVE. FOR THU INTO FRI...PA/NY WILL BE AT THE NRN PART OF THE UPR RDG AS LL SW FLO DVLPS ON THE BACK SIDE OF THE SFC HI. THIS FLO WILL INCREASE MOISTURE AND HUMIDITY. THE SHEAR IS WEAK AND THE UPR LVL FORCING IS NOT THAT STRG. CAPES ARE PROGGED TO BE RSBL THUS WILL HV CHC POPS SHRA/TSRA FOR AFTRN/EVE BOTH DAY AND PC AT NIGHT. - NICOSIA && .LONG RANGE (FRIDAY NIGHT-WEDNESDAY) WESTERN ATLANTIC AMPLIFIED RIDGE WILL KEEP THE SAME GENERAL PATTERN IN PLACE INTO EARLY NEXT WEEK BEFORE BREAKING DOWN BY THE END OF THE FORECAST PERIOD. KEPT BASICALLY THE SAME EXTENDED FORECAST GOING WITH CHC POPS FOR CONVECTION DURING THE DAY AROUND THE PERIMETER OF LARGE BERMUDA HIGH AND DRY OVERNIGHT PERIODS. HIGHS GENERALLY IN THE MID 80S...THEN COOLER ON WEDNESDAY. && .AVIATION (08/18Z -09/18Z)... VFR CONDITIONS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS POSSIBLE, ESPECIALLY ACROSS SYR AND UCA, BUT ALSO POSSIBLE AT ANY OF THE OTHER TAF SITES. ANY THUNDERSTORM MAY BRIEFLY BRING CONDITIONS DOWN TO MVFR. LIGHT FOG IS EXPECTED TO DEVELOP DURING THE OVERNIGHT WITH MVFR VISIBILITIES POSSIBLE AT MOST SITES FROM 08Z-12Z. && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 8, 12:35 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1235 PM EDT WED JUN 8 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-090900- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 1235 PM EDT WED JUN 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO AT LEAST THE EARLY EVENING HOURS...ESPECIALLY FROM THE FINGER LAKES...WESTERN MOHAWK VALLEY...TO THE CATSKILLS OF NEW YORK. THERE IS A POTENTIAL FOR AN ISOLATED STORM TO PRODUCE DAMAGING WIND GUSTS TO 60 MPH...WITH MOST OF THE STORMS HAVING GUSTS UNDER 40 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. NICOSIA
In the hours before
Special weather statement, Jun 8, 3:07 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT WED JUN 8 2005 PAZ048-082000- PIKE PA- 307 PM EDT WED JUN 8 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR TAMIMENT...OR ABOUT 15 MILES NORTHEAST OF STROUDSBURG...AND MOVING NORTHEAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... DINGMANS FERRY AT 325 PM EDT MILFORD AT 340 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LAT...LON 4119 7518 4104 7504 4124 7460 4143 7477
Special weather statement, Jun 8, 3:56 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 356 PM EDT WED JUN 8 2005 NYZ062-082030- SULLIVAN NY- 356 PM EDT WED JUN 8 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR MONGAUP VALLEY...OR ABOUT 6 MILES NORTHWEST OF MONTICELLO...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HURLEYVILLE AND KIAMESHA AT 405 PM EDT SOUTH FALLSBURG AND FALLSBURG AT 410 PM EDT WOODRIDGE AND WOODBOURNE AT 415 PM EDT MOUNTAIN DALE AND MT VERNON AT 420 PM EDT PHILLIPSPORT AT 425 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LAT...LON 4179 7487 4161 7488 4154 7407 4181 7405
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:56 PM EDT | Special Weather Statement | BGM | Sullivan | 34 min |
| Jun 8, 3:07 PM EDT | Special Weather Statement | BGM | Pike | 53 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.